MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER
Model Number M001508100
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire fractured.A 200 cm x 10 cm fathom? -14 guidewire was selected for use.During preparation, there was no resistance, but the guidewire sheared or fractured.It appears that the guidewire may have been damaged prior to being fully removed from its plastic casing.Peeled coating was noticed.The procedure was completed successfully using another device of the same type.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Upon inspection, the guidewire was found to be unraveled, bent, stretched, and detached at the distal tip.In addition, the coating was observed to be peeled.The distal tip specifically demonstrated unraveling, bending, stretching, and detachment, with associated coating damage.Photographic evidence attached in the parent record further confirms that the guidewire was stretched, bent, and exhibited coating peel.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the returned device was evaluated.Upon inspection, the guidewire was found to be unraveled, bent, stretched, and detached at the distal tip.In addition, peeling of the coating was observed.A photo provided by the site further confirms that the guidewire was stretched, bent, and exhibited areas of peeled coating.
 
Event or Problem Description

Brand Name
FATHOM? -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22613836
Report Number2124215-2025-48839
Device Sequence Number21223712
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public(01)08714729801023(17)280411(10)36290173
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508100
Device Catalogue NumberM001508100
Device Lot Number0036290173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/14/2025
09/30/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/08/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown